• question-icon

    What are the side effects of Tramadol?

default
Posted on Tue, 17 Nov 2015 in Lupus
Question: XXXXXXX XXXXXXX Litle 27 07 1944 severe arthritis in shoulders and ankles.
I am taking tramadol @ 100 mg a day and a back up of 50 mg if needed. Because I have Hydroftrophic cardio myopathy I am worried that one of the side effects of taking tramadol over age 65 is fluid retention causing breathlessness. I have mild breathlessness even taking XXXXXXX and Metropol and resort to urex etc frequently.
Doctors opinions inc recent rheumatologist who put me on Tradol is that I have been on Movallis 15 for far too long and is not good for the heart and tramadol would be a a good alternative. I have felt a lot better from the day I dropped Movallis and started last week on Tramadol. I felt much better within 3 days. Less stiff in reaching up and able to cope better with Yoga and water aerobics.
since July I was prescribed Cortisol Since my symptoms over May XXXXXXX were consistent with PMT and I started on a high dose which improved my condition by 90 percent. I have reduced this on doctors advise to 25 mg a day. As I come off this I am starting to feel the effects of pain again shooting down triceps of both arms. I am just about to reduce Cortisol again and take 50 mg more of Tramadol when needed or every day, realising that I need to reduce Cortisol slowly.
Your advise would be appreciated. I think PMT may have burned itself out. Not sure yet. How much Tramadol is too much? XXXXXXX XXXXXXX Little
doctor
Answered by Dr. Shruti Rijhwani 2 hours later
Brief Answer:
I agree with your treatment.

Detailed Answer:
Dear XXXXXXX ,

Thank you for posting your query on HCM.

Well madam whenever you reduce corticosteroids , vague aches and pains appear so that is expected . Your doctor is right on saying that tramadol will be good for heart issues so you can go ahead with his advise . Since you had PMR , it generally takes 2 years for whole treatment to be stopped and thus tapering has to be individualised according to the patient . Also it will be advisable if you add calcium and vitamin D as supplements because long term steroids will make the bones weak . It will also help with you pains in general .

Rest any query please ask .

Take care.

Dr. Shruti
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
Answered by
Dr.
Dr. Shruti Rijhwani

Rheumatologist

Practicing since :2008

Answered : 2366 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Severe arthritis

doctor1 MD

I have severe arthritis in my ankles and mild arthritis in my knees. I m thinking about pursuing PRP therapy for my ankles as an alternative to...

doctor1 MD

Hi Doctor My father 66 aged..Has extreme pain in right knee.can you please suggest that what is the treatment.iam attaching the x-ray pictures.is...

doctor1 MD

I HAVE KNEE ARTHEITHIS I HAVE TRIED SYNVICS SHOTS & PRP ON MY RIGHT KNEE BUT IT DIDNT HELP , THE XRAYS SHOWS A PART OF MY KNEE IS BONE TO BONE ,DO...

doctor1 MD

i have a history of left knee issues. Left knee had a lateral release done on 2nd surgery. Same knee slammed into lower dashboard in a car wreck...

doctor1 MD

I have epilepsy and also severe arthritis one doctor said one thing and another looked at the report and said he did not see the same thing. I need...

doctor1 MD

My mom fell 2 months ago on her back new she suffers from severe leg shaking and her left leg goes weak And she cannot walk doctor at hospital told...

doctor1 MD

I just developed a soft bump on the inside of my wrist that is the size of a pea. It is below the fold where the wrist and hand join. Can you give...

Get personalised answers from verified doctor in minutes across 80+ specialties

173 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Shruti Rijhwani
  • Q - Suggest foods and drinks which helps in healthy development of tooth?

  • Q - Started with fatigue and blurred vision. Have diarrhea and weak muscles....

  • Q - Undergoing replacement therapy for low IgG. Have pain in chest and foot....

  • Q - Child having frequent unconsciousness. Nil observation shown in EEG and...

  • Q - Took monistat and have swelling on uvula. Is it a side effect?

  • Q - Having pain, sweating hips and around waist line and legs. Buldging...

  • Q - Have ulcerative colitis and taking remicaid infusion therapy. Suggest...

  • Q - Having irregular periods. Done with pelvic ultrasound and blood test....

  • Q - Should I shave groin hair before going for colonoscopy?

  • Q - Having swelling in face, hands, feet and rashes all over body. Had bouts...

backtotop2